A boxing inequality for the fractional perimeter

AUGUSTO C. PONCE, Daniel Spector

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)

Abstract

We prove the Boxing inequality (equation presented) for every α 2 (0, 1) and every bounded open subset U ⊂Rd , where Hd-α 1 (U) is the Hausdorff content of U of dimension d - α and the constant C >0 depends only on d. We then show how this estimate implies a trace inequality in the fractional Sobolev space Wα,1(Rd ) that includes Sobolev's L d d-α embedding, its Lorentz-space improvement, and Hardy's inequality. All these estimates are thus obtained with the appropriate asymptotics as α tends to 0 and 1, recovering in particular the classical inequalities of first order. Their counterparts in the full range α 2 (0, d) are also investigated.

Original languageEnglish
Pages (from-to)107-141
Number of pages35
JournalAnnali della Scuola Normale Superiore di Pisa - Classe di Scienze
Volume20
Issue number1
DOIs
Publication statusPublished - 2020
Externally publishedYes

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Mathematics (miscellaneous)

Fingerprint

Dive into the research topics of 'A boxing inequality for the fractional perimeter'. Together they form a unique fingerprint.

Cite this